Bullous pemphigoid is the most common autoimmune bullous disorder which mainly affects elderly individuals. BP classically manifests with tense blister over urticarial plaques on trunk and extremities accompanied by intense pruritis. It occurs when your immune system attacks a thin layer of tissue below your outer layer of skin. Since 2011, a growing number of observations has been reporting cases of BP in Type2 DM patients. Reason for abnormal immune response is unknown, although it sometimes can be triggered by taking certain medications. For several decades, metformin has used as an oral hypoglycemic agent, being the first line agent in the treatment of type 2 Diabetic Mellitus (DM) and use of new category of antidiabetic drug called dipeptidyl peptidase inhibitor (DPP-4i) or gliptins are also causing BP. A old male patient with known diabetic mellitus was presented to the inpatient department with complaints of seizure like activity with a history of itching, fluid filled blisters since 3months over lower limbs and gradually progressed to upper limb, face and abdomen. He was treated with corticosteroid local applicant, anti-histamine, vitamin supplement. Induced bullous pemphigoid has been associated with several drugs, but metformin is not one of them and combination of drug with gliptin where gliptin was a causative agent for drug-induced BP. Here I have reporting one such case of metformin with gliptin induced Bullous Pemphigoid (BP).
Keywords: Bullous Pemphigoid, Diabetic mellitus, Metformin, Gliptin, Corticosteroids.